MAUDE Adverse Event Report: COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
During a right ureteroscopy of urinary tract including bladder and ureter on the male patient, the doctor noted that the coating dropped out from the wire when it reached the bladder.The doctor took out the wire immediately and flushed out the specks of the floating coating.No information was provided regarding patient outcome.
 
Additional Manufacturer Narrative
Evaluation: a review of the following: dimensional verification, review complaint history, review of device history record, review of mi, review of qc, review of specifications, review of trends, visual inspection.A visual inspection of the returned device was conducted during the investigation.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided the root cause could not be determined.Since this device is inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections prior to transport, it is plausible to suggest that the wire guide encountered resistance possibly by an instrument (ureteroscope) during a procedurally related event, thus causing the removal of the coating.A definitive root cause could not be determined.We will continue to monitor for similar complaints.

Brand Name
STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5956014
Report Number1820334-2016-00954
Device Sequence Number16623439
Product Code DXQ
UDI-Device Identifier00827002006706
UDI-Public(01)00827002006706(17)210510(10)6912008
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSF-38-145
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2016
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;